Nafcillin 투여에 따른 저칼륨혈증 1예
Nafcillin-Associated Hypokalemia
1
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Hypokalemia is a common finding in various clinical settings; it is associated with diuretic use and loss of potassium via the gastrointestinal tract. Less common causes are renal tubular acidosis, diabetic ketoacidosis, excess insulin, primary hyperaldosteronism, and medications, such as amphotericin B. Nafcillin, a narrow-spectrum penicillin class antibiotic, which is selectively prescribed for methicillin-susceptible Staphylococcal aureus infections, and is commonly associated with gastrointestinal side effects, such as nausea, vomiting, and abdominal pain. However, in rare cases it can cause hypokalemia, which is usually overlooked. Severe hypokalemia was detected in a 59-year-old male patient hospitalized due to traumatic cerebral hemorrhage who received 12 g of nafcillin per day for more than 2 weeks for sepsis caused by methicillin-sensitive Staphylococcus epidermidis. We confirmed the association between nafcillin and hypokalemia through further evaluation and a review of the relevant literature. Clinicians should be aware of hypokalemia as a complication when using high doses of nafcillin.
Abstract
Hypokalemia is a common finding in various clinical settings; it is associated with diuretic use and loss of potassium via the gastrointestinal tract. Less common causes are renal tubular acidosis, diabetic ketoacidosis, excess insulin, primary hyperaldosteronism, and medications, such as amphotericin B. Nafcillin, a narrow-spectrum penicillin class antibiotic, which is selectively prescribed for methicillin-susceptible Staphylococcal aureus infections, and is commonly associated with gastrointestinal side effects, such as nausea, vomiting, and abdominal pain. However, in rare cases it can cause hypokalemia, which is usually overlooked. Severe hypokalemia was detected in a 59-year-old male patient hospitalized due to traumatic cerebral hemorrhage who received 12 g of nafcillin per day for more than 2 weeks for sepsis caused by methicillin-sensitive Staphylococcus epidermidis. We confirmed the association between nafcillin and hypokalemia through further evaluation and a review of the relevant literature. Clinicians should be aware of hypokalemia as a complication when using high doses of nafcillin.
참고문헌 (10)
- Unwin RJ, "Pathophysiology and management of hypokalemia : a clinical perspective", Nat Rev Nephrol, 7, pp.75~84 (2011)
- Zietse R, "Fluid, electrolyte and acid-base disorders associated with antibiotic therapy", Nat Rev Nephrol, 5, pp.193~202 (2009)
- Mohr JA, "Nafcillin-associated hypokalemia", JAMA, 242, pp.544~ (1979)
- Rukma P, "Nafcillin-associated hypokalemia", Am J Ther., 25, pp.e755~e756 (2018)
- Casado F, "A case of hypokalemia possibly induced by nafcillin", Antibiotics(Basel), 7, pp.108~ (2018)
- Timbrook TT, "Disproportionality analysis of safety with nafcillin and oxacillin with the FDA adverse event reporting system (FAERS)", Antimicrob Agents Chemother, 64, pp.e01818~e01819 (2020)
- Marples D, "Hypokalemia-induced downregulation of aquaporin-2 water channel expression in rat kidney medulla and cortex", J Clin Invest, 97, pp.1960~1968 (1996)
- Viehman JA, "Adverse events lead to drug discontinuation more commonly among patients who receive nafcillin than among those who receive oxacillin", Antimicrob Agents Chemother, 60, pp.3090~3095 (2016)
- Kim HB, "In vitro activities of 28antimicrobial agents against Staphylococcus aureus isolates from tertiary-care hospitals in Korea : a nationwide survey", Antimicrob Agents Chemother, 48, pp.1124~1127 (2004)
- Chang FY, "Staphylococcus aureus bacteremia : recurrence and the impact of antibiotic treatment in a prospective multicenter study", Medicine(Baltimore), 82, pp.333~339 (2003)
